MAUDE Adverse Event Report: MEDTRONIC MEXICO MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the stent could not be detached.The physician attempted to detach the stent with the detachment box 3 times.Each attempt was 2.The condition of the detachment box and detachment cables was brand-new out of box.There was no damage to the detachment box.The catheter tip was located standard operation from the detachment zone during the detachment attempt.The detachment zone was not up against the vessel wall.A steel needle was used during the detachment.The needle was placed in muscle layer.The physician used a new battery during the detachment.The detachment box display as indicated in the instructions for use (ifu).The black cable was connected to the needle.The red cable was connected to the pusher wire.The pushwire was on a dry, clean surface.Additionally, the catheter tip was damaged (kinked) and unable to deliver.The damage was the distal section.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing large artery occlusion embolectomy surgery for treatment ischemic stroke located in the middle cerebral artery.It was noted the patient's blood flow was xxx and vessel tortuosity was severe.Iv tissue plasminogen activator (tpa) was not contraindicated.There were two passes with the device.The access vessel was the femoral artery with a diameter of 20 mm.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the marksman catheter was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the marksman catheter tip and marker were examined and were found flattened.The catheter body was flattened at 1.5cm from the distal tip and was kinked at 21.5cm to 23.0cm from the distal tip.No flashes or voids were noted on the catheter hub, and no other anomalies were found.Testing/analysis: the marksman catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub without issues; resistance was observed along the damaged locations.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance¿ complaint was confirmed, as the returned marksman catheter was damaged (flattened and kinked).The damage likely occurred when the customer attempted to advance the solitaire device through the marksman catheter against resistance.However, the root cause of the resistance failure could not be determined.Possible causes include severe vessel tortuosity, incompatible or damaged devices, a low flush rate, or a lack of co ntinuous flush with heparinized saline during delivery.In this event, the marksman catheter is compatible with the solitaire device, ruling out incompatibility as a potential cause.Therefore, severe vessel tortuosity, damaged devices, a low flush rate, or a lack of continuous flush with heparinized saline during delivery could have contributed to the resistance failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21707899
Report Number9617601-2025-00301
Device Sequence Number11961289
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number228359682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/31/2025
05/08/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/24/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight71 KG